Addiction: Social Community
Can Imodium(immodium) be addicting and bad for your health
About This Community:

This community is where you can chat with other members about day-to-day issues and topics. This community is not monitored by medical professionals. If you have questions or are in need of support for substance abuse and addiction, please visit our Substance Abuse Addiction Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Can Imodium(immodium) be addicting and bad for your health

I have been taking imodium (immodium) off and on sense I was 12 for stomach issues.... It started when my mother took her medication for OCD and Anxiety, she had the runs and she crapped her pants a few time as a child, we couldn't even leave the house eventually without her turning around and going home, shakin and panicy. It came over to me as a child.

I have been off Imodium (immodium) a few times sense, And I take only one a day if that...

I am 22 and recently my family has gone through a divorce and we moved and for a while I had to take Imodium (immodium) every night or day because I'd have a severre panic attack at night, (Guess worried aobut the next day) and it affects my stomach. I will panic and have to be on the toilet for a half hour or so, and then I'd get another panic and sweat and have to go again, dosen't matter if I'm asleep or awake, if it's six at night or three in the morning....
Imodium (immodium) seems to help with that, and help with me struggling through the normal days on my worst days, sometimes I can go wtih out it and deal with the shakey (shaky) feeling of anxiety...

I was wondering if this is caused by Imodium (immodium) or if I have just anxiety that affects my stomach? I really don't want to get addicted to anything, I'm thinking after things cool off I'm going to take Pro biotics but I don't want to get addicted to that and I have thought of going on medication for Anxiety but I'm so scared to get addicted to that as well...

It's been a tough year for me, and I plan on next year getting healthier. but I been taking Imodium (immodium) for well off an don sense 12 years old, I'm 22 now, can that cause damage? As a child I took the highest dosage to go to school, take 4 a day every day, eat very little and go days without going to the bathroom, I broke that habit and now only take 1 a day if that and if it dosen't cure my stomach issues I wont take more then one. (My body has gotten used to it before and it turned into nothing but a placebo and so I turned to bannana and icecream for a few years) I used to be realy bad, but not anymore...

So anyone have stories like this? Or is it all in my head?
Related Discussions
3 Comments Post a Comment
Blank
1047946_tn?1332611629
The social addiction forum can be slow at times. Here's a link to the main addiction forum. Maybe copy and paste your post above and try it over there.

http://www.medhelp.org/forums/Addiction-Substance-Abuse/show/77?camp=msc

Anything can be addicting. As to whether or not taking immodium everyday is unhealthy, I'm not sure. Have you talked to a doctor about any of this? There are things you can take for anxiety that is not physically addicting. There are even some over the counter remedies such as valerian root. You can find it in the vitamin section of most stores.

Sorry I could help you out with your questions. I just thought maybe if you posted this in the other forum you may get more help. There are a lot more members that browse over there.
Best of luck to you. I hope you find the answers you are looking for.

Brian
Blank
Avatar_m_tn
Thank you. I've gone two days with out it, so I guess it's not a addiction, I only take it when I have issues. Stomach issues
Blank
1453282_tn?1285178543
Have you been checked by a doctor for IBS or Chron's disease?  

I have a problem with being constipated, this started when I hit puberty.  I would only have a bowel movement once a month, right before my period.  I would get hot, dizzy, cold, clammy, nauseous and feel like I was going to pass out.  My doctor put me on a prescription medicine to make me 'regular' which is now available over the counter under the name Miralax, but I buy the generic  brand because it is less expensive (Smooth move or something like that)        But it sounds as if you may have the opposite issue or maybe a combination of both.  

The pro-biotics might help I have also been told by a couple of people who suffer from IBA that the supplement Acidophilus has been very effective.  It can be purchased at any pharmacy or Walmart.  

Good luck to you, I hope you will find some relief.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Social Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Addiction Answerers
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
4522800_tn?1405696702
Blank
VICourageous
ID
2083449_tn?1381358308
Blank
Sonrissa
NV
1827057_tn?1397523877
Blank
ricart70
IN
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA